Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 27, 2014, 10:01 PM CDT for 4 counties in Alabama. It took effect at Apr 29, 2014, 10:29 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 10:01 PM CDT (03:01 UTC)
- In effect from
- Apr 29, 2014, 10:29 PM CDT
- Expired
- Apr 30, 2014, 10:29 PM CDT
- In force
- 24 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 96.80 ft at Apr 30, 2014, 4:00 PM CDT.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
982
WGUS44 KBMX 280301
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 27 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
HALE...MARENGO AND SUMTER COUNTIES.
.HEAVY RAINFALL OF ONE INCH HAS OCCURRED SINCE THIS MORNING WITH AN
ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH WEDNESDAY MORNING. A
FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-119-281501-
/O.NEW.KBMX.FL.W.0036.140430T0329Z-000000T0000Z/
/GNSA1.1.ER.140430T0329Z.140502T1200Z.000000T0000Z.NO/
1001 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:30 PM SUNDAY THE STAGE WAS 78.7 FEET.
* FLOOD STAGE IS 101.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO
RISE TO NEAR 109.8 FEET BY FRIDAY MORNING.
* IMPACT...AT 109.0 FEET...FLOODING OF SOME CAMPS AND CABINS, AS WELL
AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS,
OCCURS...ESPECIALLY UPSTREAM OF THE LOCK AND DAM.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$4 follow-up statements
689
WGUS84 KBMX 281429
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 AM CDT MON APR 28 2014
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER...
.HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY GREATER AMOUNTS IS
FORECAST OVER THE TOMBIGBEE RIVER BASIN DURING THE NEXT 48 HOURS...
AND A FLOOD WARNING REMAINS IN EFFECT ALONG THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-107-119-290229-
/O.EXT.KBMX.FL.W.0035.140429T1007Z-000000T0000Z/
/AVLA1.1.ER.140429T1007Z.140501T0600Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8 AM MONDAY THE STAGE WAS 111.9 FEET.
* FLOOD STAGE IS 122 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE
TO RISE TO NEAR 130.7 FEET BY EARLY THURSDAY MORNING. THE RIVER
WILL THEN BEGIN TO FALL.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO
HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER
CAN BE EXPECTED.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-290228-
/O.EXT.KBMX.FL.W.0036.140430T1130Z-000000T0000Z/
/GNSA1.1.ER.140430T1130Z.140502T0000Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 80.9 FEET.
* FLOOD STAGE IS 101 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
TO RISE TO NEAR 105.9 FEET BY THURSDAY EVENING. THE RIVER WILL THEN
BEGIN TO FALL.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND
WOODED LANDS IN THE AREA OCCURS.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-290228-
/O.EXT.KBMX.FL.W.0038.140430T2308Z-000000T0000Z/
/DLDA1.1.ER.140430T2308Z.140502T0600Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 42.7 FEET.
* FLOOD STAGE IS 68 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
TO RISE TO NEAR 72.6 FEET BY EARLY FRIDAY MORNING...AND THEN BEGIN
A SLOW FALL.
* IMPACT...AT 73 FEET...SOME CABINS AND TRAILERS...AS WELL AS SECONDARY
ROADS IN THE AREA...FLOOD. FLOODING OF LOW LYING FARM AND WOOD LANDS
IN THE AREA WILL OCCUR.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$665
WGUS84 KBMX 290252
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT MON APR 28 2014
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...
.HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY GREATER AMOUNTS IS
FORECAST OVER THE TOMBIGBEE RIVER BASIN DURING THE NEXT 48 HOURS...
AND A FLOOD WARNING REMAINS IN EFFECT ALONG THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-107-119-291452-
/O.EXT.KBMX.FL.W.0035.140429T1326Z-140504T0436Z/
/AVLA1.1.ER.140429T1326Z.140501T0600Z.140503T1636Z.NO/
952 PM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM TUESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM MONDAY THE STAGE WAS 111.9 FEET.
* FLOOD STAGE IS 122 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 130.7 FEET BY EARLY THURSDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-291452-
/O.EXT.KBMX.FL.W.0036.140430T1554Z-000000T0000Z/
/GNSA1.1.ER.140430T1554Z.140502T0000Z.000000T0000Z.NO/
952 PM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:30 PM MONDAY THE STAGE WAS 81.2 FEET.
* FLOOD STAGE IS 101 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND
CONTINUE TO RISE TO NEAR 105.5 FEET BY THURSDAY EVENING.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-291451-
/O.EXT.KBMX.FL.W.0038.140501T1851Z-000000T0000Z/
/DLDA1.1.ER.140501T1851Z.140502T1200Z.000000T0000Z.NO/
952 PM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:15 PM MONDAY THE STAGE WAS 45.4 FEET.
* FLOOD STAGE IS 68 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 69.3 FEET BY FRIDAY MORNING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$
ALC119-291451-
/O.EXT.KBMX.FL.W.0040.140501T1500Z-140502T1800Z/
/LVNA1.1.ER.140501T1500Z.140501T1800Z.140502T0600Z.NO/
952 PM CDT MON APR 28 2014
THE FLOOD WARNING CONTINUES FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM THURSDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:30 PM MONDAY THE STAGE WAS 7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND
CONTINUE TO RISE TO NEAR 18.1 FEET BY EARLY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$579
WGUS84 KBMX 291129
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CDT TUE APR 29 2014
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER ...
.HEAVY RAINFALL OVER THE TOMBIGBEE BASIN IS PRODUCING RISES ON
THE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED LATER THS MORNING.
&&
ALC063-065-091-107-119-292329-
/O.EXT.KBMX.FL.W.0035.140430T0136Z-140502T1800Z/
/AVLA1.1.ER.140430T0136Z.140501T0000Z.140502T0600Z.NO/
629 AM CDT TUE APR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5 AM TUESDAY THE STAGE WAS 116.7 FEET.
* FLOOD STAGE IS 122 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 124.3 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN
PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF
IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-292329-
/O.EXT.KBMX.FL.W.0036.140501T1359Z-140502T1000Z/
/GNSA1.1.ER.140501T1359Z.140501T1800Z.140501T2200Z.NO/
629 AM CDT TUE APR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM THURSDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 5:30 AM TUESDAY THE STAGE WAS 85.8 FEET.
* FLOOD STAGE IS 101 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE
TO RISE TO NEAR 101.2 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY AFTERNOON.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND
WOODED LANDS IN THE AREA OCCURS.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-292329-
/O.CON.KBMX.FL.W.0038.140501T1851Z-000000T0000Z/
/DLDA1.1.ER.140501T1851Z.140502T1200Z.000000T0000Z.NO/
629 AM CDT TUE APR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 6:15 AM TUESDAY THE STAGE WAS 48.4 FEET.
* FLOOD STAGE IS 68 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 69.3 FEET BY FRIDAY MORNING. THE RIVER
WILL THEN BEGIN A SLOW FALL.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$621
WGUS84 KBMX 291457
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 AM CDT TUE APR 29 2014
...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT
GAINESVILLE LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM AND DEMOPOLIS LOCK AND DAM...
.RISES ARE NOT EXPECTED TO BE AS GREAT ON THE TOMBIGBEE RIVER AS
EARLIER FORECAST...AND THE FLOOD WARNING IS NO LONGER IN EFFECT AT
THE GAINESVILLE LOCK AND DAM. HOWEVER...A FLOOD WARNING REMAINS IN
EFFECT AT BEVILL LOCK AND DAM AND AT DEMOPOLIS LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-107-119-300257-
/O.EXT.KBMX.FL.W.0035.140430T0421Z-140502T0000Z/
/AVLA1.1.ER.140430T0421Z.140430T1800Z.140501T1200Z.NO/
957 AM CDT TUE APR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8 AM TUESDAY THE STAGE WAS 117.7 FEET.
* FLOOD STAGE IS 122 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 123.1 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN
PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF
IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-291527-
/O.CAN.KBMX.FL.W.0036.000000T0000Z-140502T1000Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 AM CDT TUE APR 29 2014
THE FLOOD WARNING IS CANCELLED FOR
THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT 9:30 AM TUESDAY THE STAGE WAS 88.1 FEET.
* FLOOD STAGE IS 101 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE 98.5 FEET TOMORROW
WEDNESDAY EVENING AND THEN BEGIN TO FALL BY THURSDAY MORNING.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND
WOODED LANDS IN THE AREA OCCURS.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-300256-
/O.EXT.KBMX.FL.W.0038.140502T1200Z-140503T0600Z/
/DLDA1.1.ER.140502T1200Z.140502T1200Z.140502T1800Z.NO/
957 AM CDT TUE APR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM FRIDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:15 AM TUESDAY THE STAGE WAS 49.7 FEET.
* FLOOD STAGE IS 68 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
MORNING AND THEN BEGIN TO FALL BY FRIDAY EVENING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:00 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 27, 7:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SUN APR 27 2014 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... CURRENT RADAR SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL ALABAMA IN RESPONSE TO A SURFACE WARM FRONT THAT IS MOVING TO THE NORTH. THE ATMOSPHERE OVER CENTRAL ALABAMA REMAINS MINIMALLY UNSTABLE...THEREFORE NOT ANTICIPATING A THREAT WITH THE CURRENT ACTIVITY. GUSTY WINDS HAVE OCCURRED IN SOME OF THE TALLER STORMS...HOWEVER THESE SHOULD REMAIN UNDER SEVERE LIMITS. THE REMAINDER OF THIS DISCUSSION WILL FOCUS ON THE MULTIPLE WAVES OF SEVERE THUNDERSTORMS THAT WILL AFFECT CENTRAL ALABAMA. THINGS REMAIN...ON THE WHOLE...UNCHANGED FROM PREVIOUS FORECASTS. UPPER LEVEL LOW OVER THE PLAINS WILL SLOWLY MOVE TO THE EAST OVER THE NEXT COUPLE OF DAYS. MEANWHILE AT THE SURFACE...THERE IS A DEEPENING LOW...WITH A COLD FRONT TRAILING TO THE SOUTH...AND A WARM FRONT EXTENDING IN A WEST TO EAST ORIENTATION ACROSS THE OHIO RIVER VALLEY. THIS PUTS CENTRAL ALABAMA IN THE WARM SECTOR OF THIS BROAD SYSTEM...LEAVING THE ATMOSPHERE PRIME FOR MULTIPLE ROUNDS OF CONVECTION...AS SHORTWAVES MOVE AROUND THE BASE OF THE TROUGH. THE FIRST ROUND WILL COME MONDAY MORNING...AS CELLS DEVELOP WELL TO OUR WEST AND CONVERGE INTO A LINE AS THEY MOVE EAST OF THE MISSISSIPPI RIVER. AS PREVIOUSLY STATED...THESE STORMS WILL MOVE AHEAD OF THE MAIN FORCING...AND WE SHOULD SEE A GENERAL WEAKENING AS THE STORMS MOVE ACROSS CENTRAL ALABAMA. THE NORTHWEST COUNTIES OF CENTRAL ALABAMA WILL SEE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND HAIL INITIALLY...HOWEVER THIS THREAT WILL DIMINISH AS WE MOVE THROUGH THE MORNING. BY THIS POINT...THE OVERALL SYNOPTIC SYSTEM WILL HAVE MOVED VERY LITTLE...THEREFORE...OUR THREAT FOR SEVERE WEATHER DOESN'T END HERE. SOUTHERLY FLOW WILL CONTINUE AT THE SURFACE DURING THE DAY ON MONDAY...ALLOWING SURFACE DEWPOINTS TO REACH INTO THE MID TO UPPER 60S BY THE AFTERNOON. MEANWHILE...THE LOW LEVEL JET WILL INTENSIFY AND MOVE INTO THE AREA...AS ANOTHER SHORTWAVE MOVES THROUGH. ONE THING THAT WILL BEAR WATCHING IS THE DEVELOPMENT OF THUNDERSTORMS DURING THE LATE AFTERNOON. THE GENERAL TIMING FOR THIS SECOND WAVE IS STILL BEGINNING AROUND THE 6 PM TIMEFRAME...HOWEVER IN AN UNSTABLE ATMOSPHERE...WITH CAPES UPWARDS OF 2000 J/KG AND THE JET ALLOWING 0-6 KM SHEAR TO APPROACH 50KTS...ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON IF THERE IS A TRIGGER. CURRENTLY WE EXPECT THUNDERSTORMS TO DEVELOP ACROSS MISSISSIPPI AND THEN MOVE INTO CENTRAL ALABAMA. THIS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. WITH PARAMETERS LIKE THIS...STILL THINKING THAT THE POTENTIAL EXISTS FOR STRONG TORNADOES...AS WELL AS DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE MAIN AREA WILL BE GENERALLY ALONG AND NORTH/WEST OF THE I 20 AND I 59 CORRIDOR. THE EVOLUTION OF THE THIRD WAVE IS HIGHLY DEPENDENT ON HOW THINGS EVOLVE WITH THE SECOND WAVE. GUIDANCE SUGGESTS THAT BY SUNRISE ON TUESDAY...THUNDERSTORMS WILL BE MOVING INTO THE SOUTHEAST COUNTIES...WITH SOME CLEARING ACROSS THE INTERSTATE 20 CORRIDOR AND NORTH AS THE LOW LEVEL JET RACES OFF TO THE NORTHEAST. MEANWHILE...ADDITIONAL THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS MISSISSIPPI AND BEGIN MOVING INTO THE WESTERN SECTIONS OF CENTRAL ALABAMA DURING THE AFTERNOON ON TUESDAY. A SECOND LOW LEVEL JET WILL DEVELOP AND MOVE INTO CENTRAL ALABAMA TUESDAY EVENING...AND THEREFORE BULK SHEAR VALUES WILL CONTINUE TO BE SUFFICIENT TO SUPPORT SUSTAINED UPDRAFTS. WITH CENTRAL ALABAMA REMAINING IN THE WARM SECTOR OF THE SURFACE SYSTEM...INSTABILITY WILL ALSO BE RATHER HIGH. THEREFORE...WE WILL SEE ANOTHER THREAT OF SEVERE THUNDERSTORMS...WITH THE POTENTIAL FOR TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL. IF ALL OF THAT WEREN'T ENOUGH...STORM TOTAL QPF WILL APPROACH 5 INCHES ACROSS MUCH OF CENTRAL ALABAMA. WE HAVE SEEN OUR FAIR SHARE OF RAIN OVER THE LAST FEW WEEKS...AND THE ANTECEDENT CONDITIONS WILL PROVIDE A GREATER RISK FOR FLASH FLOODING. RIVER FLOODING IS ALSO LIKELY. IT IS IMPORTANT TO KEEP IN MIND THE SIGNIFICANCE OF FLASH FLOODING AND AS ALWAYS...TURN AROUND DON'T DROWN. THE THREAT FINALLY LOOKS TO COME TO AN END BY WEDNESDAY MORNING...WITH HIGH PRESSURE MOVING INTO THE REGION...AND MOSTLY DRY CONDITIONS FOR THE EXTENDED. 73 && .AVIATION... 00Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL FOR THE EVENING. IN WAKE OF PRECIP AND WITH CONTINUED SOUTHERLY ADVECTION...EXPECT DEVELOPMENT OF MVFR/POSSIBLE IFR CIGS AFTER MIDNIGHT AND LASTING THROUGH 15 TO 18Z WITH IMPROVEMENT BY 18Z. WITH IMPROVEMENT COMES THE RISK OF SCATTERED SHOWERS AND STORMS DEVELOPING WITH THE HEATING OF THE DAY AND THE UNSTABLE AIRMASS IN PLACE SO INCLUDED VCTS FOR THE NORTHERN TAF SITES AS THEY WILL BE CLOSER TO THE MOST UNSTABLE AIRMASS. NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS... KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 27, 9:33 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 933 PM CDT SUN APR 27 2014 ALZ011>015-017>050-290245- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 933 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MUCH MORE SIGNIFICANT THREAT...INCLUDING STRONG TORNADOES... MAY BEGIN AS EARLY AS 4 PM MONDAY EVENING THROUGH 10 AM TUESDAY MORNING...WITH WIDESPREAD DAMAGING WINDS...LARGE HAIL AND FLASH FLOODING ALL POSSIBLE. THE GREATEST THREAT AREA DURING THIS TIME FRAME APPEARS TO BE GENERALLY ALONG AND NORTHWEST OF A LINE FROM DEMOPOLIS...TO CLANTON...TO ANNISTON. HOWEVER...ALL OF CENTRAL ALABAMA WILL HAVE A RISK FOR SEVERE WEATHER WITH THIS ROUND OF STORMS. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FOR ALL OF CENTRAL ALABAMA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS THIRD ROUND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED MONDAY EVENING THROUGH AS LATE AS WEDNESDAY MORNING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:28 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 4 days |
| Apr 27, 9:45 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 4 days |
| Apr 27, 9:46 PM CDT | River Flood Warning | BMX | Dallas, Perry | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 60 hr |
| Apr 27, 10:05 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 4 days |
| Apr 27, 10:21 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Apr 27, 10:24 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Apr 27, 10:26 PM CDT | River Flood Warning | BMX | Sumter | 68 hr |
| Apr 28, 8:43 AM CDT | River Flood Warning | BMX | Dallas, Perry | 4 days |
| Apr 28, 8:46 AM CDT | River Flood Warning | BMX | Montgomery | 4 days |
| Apr 28, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 48 min |
| Apr 28, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 48 min |
| Apr 28, 4:58 PM CDT | Tornado Warning | BMX | Lamar, Marion | 32 min |
| Apr 28, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 24 min |
| Apr 28, 5:15 PM CDT | Special Weather Statement | BMX | Chambers | 30 min |
| Apr 28, 5:27 PM CDT | Special Weather Statement | BMX | Randolph | 18 min |
| Apr 28, 5:27 PM CDT | Tornado Warning | BMX | Marion | 48 min |
| Apr 28, 6:00 PM CDT | Tornado Warning | BMX | Lamar, Pickens | 60 min |
| Apr 28, 6:40 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 50 min |
| Apr 28, 6:51 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Pickens | 24 min |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.